Jul 23, 2005
my life partner was recently diagnosed with aids after going into the hospital with pcp. i have heard many people say that they are taking milder medicines for treatment that he. he has never had hiv meds before and they have him on epivir, zerit, and kaletra. why would they give him such harsh drugs as he is treatment naive?
Response from Dr. Young
Thanks for your post.
Your partner isn't really on "harsh" regimen-- indeed, he's on a regimen that is very similar to the regimens most highly recommended by the US Department of Health and Human Services and the International AIDS Society. These guidelines include recommendations for a starting regimen of AZT or tenofovir with 3TC and Kaletra. In our practice, d4T (Zerit) has been used less frequently because of risk of side effects (such as pancreatitis or lipodystrophy).
Clearly with PCP, your partner needs a fully potent and well tolerated treatment combo. I'd hope that his current regimen meets these criteria, but if he should have side effects, by all means, communicate these points with his doctor.
I wish your partner well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Infection Condom Slipped
- Is Chills A Symptom Of Acute HIV Infection?
- Chills After Mutual Masturbation Worried I Have HIV
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Itchy Rash After Masturbation Sign Of HIV AIDS
- Sore Testicles After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.